MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134805
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and force test of the returned device were performed.Visual inspection identified a reddish material, presumably blood, and a hole in the surface of the pebax.The device was connected to the carto 3 system, and it was recognized; error 106 displayed on screen.Due to this condition, the handle of the device was dissected, and resistance of the sensor pads on the printed circuit board (pcb) was measured and the results were found out of specifications.A dissection was performed at the tip area and an open circuit was identified.In addition, further investigation of the peek housing section revealed that there was adequate adhesive on the wires.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The force issue reported by the customer was confirmed.The reddish material inside the pebax could be related to the issue reported by the customer.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The potential cause of the open circuit could not be determined.The carto® 3 system instructions for use (ifu) contain the following information: the force sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.An internal action was initiated to investigate potential manufacturing process factors related to customer complaints of force sensor error 106 caused by a force sensor disconnection.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: sleeve (g04115) were selected as related to the hole in the pebax identified by bwi pal.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: sensor (g03012) were selected as related to the customer's reported force sensor errors.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that there was a force sensor error.There were no patient consequences.The customer's reported force issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 14-may-2026, the bwi pal revealed that a visual inspection of the returned device found a hole in the pebax and a reddish material inside the pebax.These findings were reviewed and assessed the issue of a ¿hole¿ in the pebax as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25466011
Report Number3013300026-2026-01823
Device Sequence Number13342750
Product Code LPB
UDI-Device Identifier10846835010183
UDI-Public(01)10846835010183(17)280930(10)31761827L
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134805
Device Lot Number31761827L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown